MAUDE Adverse Event Report: MED-EL Elektromedizinische Geraete GmbH SYNCHRONY; Cochlear Implant

MED-EL Elektromedizinische Geraete GmbH SYNCHRONY; Cochlear Implant
Model Number Mi1250 SYNCHRONY 2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Facial Paralysis (4585)
Date of Event 05/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The user is experiencing non-auditory sensations with device stimulation, present at activation.Both pain and discomfort is noted.No auditory perception is noted without discomfort.4 days post implantation left sided facial paralysis started, which has not resolved so far.
 
Event or Problem Description
The user is experiencing non-auditory sensations with device stimulation, present at activation.Both pain and discomfort is noted.No auditory perception is noted without discomfort.4 days post implantation left sided facial paralysis started.At most recent follow-up the user had minimal auditory percepts on a few electrodes.Her facial nerve function has not returned. .
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: based on the received information, the recipient experienced non auditory sensations with stimulation, likely due to an incomplete insertion of the electrode in the cochlea.Furthermore, the recipient reports pain and discomfort with stimulation, which is a known post-operative side effect of otologic surgery and it is unclear if the extra cochlea channel stimulation might have contributed to the reported pain.In addition a post-operative facial paralysis has been reported, which is not resolved.However, no further information is available on the treatment of the reported issues.

Brand Name
SYNCHRONY
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL Elektromedizinische Geraete GmbH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key50470619
Report Number9710014-2026-00793
Device Sequence Number10264538
Product Code MCM
UDI-Device Identifier09008737395452
UDI-Public(01)09008737395452
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMi1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date10/02/2026
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale